Alert archive / Illinois / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 7, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Feb 11, 1999, 1:27 PM CST for Fulton County, Knox County, Illinois. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 11, 1999, 1:27 PM CST (19:27 UTC)
- Expired
- Feb 11, 1999, 2:00 PM CST
- In force
- 33 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties
Counties Fulton County, IL, Knox County, IL
The radar
The Lincoln radar (KILX), 96 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 11, 11:15 AM CST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 7.5 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 263 J/kg
- Mixed-layer CIN
- -346 J/kg
- Mixed-layer LCL
- 653 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 395 m²/s²
- 0-3 km storm-relative helicity
- 310 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSPI 111928 SVRSPI ILC057-095-112000- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 127 PM CST THU FEB 11 1999 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FULTON COUNTY IN WEST CENTRAL ILLINOIS KNOX COUNTY IN WEST CENTRAL ILLINOIS * UNTIL 200 PM CST * AT 120 PM CST... DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS EXTENDING FROM 25 MILES WEST SOUTHWEST OF LEWISTOWN TO 15 MILES SOUTHWEST OF GALESBURG...MOVING NORTHEAST AT 50 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... AVON MARIETTA CUBA ABINGDON GALESBURG HERMON DAMAGING WIND GUSTS OF 60 MPH OR HIGHER CAN BE PEXPECTED. GET INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. AUTEN/KETCHAM/PLAHMER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 11, 2:30 AM CST, 10 hours 57 minutes earlier.
Area forecast discussion, Feb 11, 2:30 AM CST, 10 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 230 AM CST THU FEB 11 1999 MODELS A GOOD 6 HOURS SLOWER WITH APPROACHING POTENT STORM SYSTEM OVER THE CENTRAL PLAINS. 00Z/THU RUN SHOWING AVN QUICKEST...SO FOLLOWED A BLEND OF NGM/ETA WHERE NGM A BIT SLOWER THAN ETA WITH EASTWARD TRANSLATION. FORECAST CHALLENGE WILL BE IF RECORD HIGHS WILL BE ACHIEVED TODAY...TIMING OF COLD FRONT AND POSSIBLE SQUALL LINE TONIGHT...IF FLASH FLOOD WATCH IS NEEDED THIS AFTERNOON/TONIGHT AND HOW MUCH SNOW/COLD AIR ARRIVES LATER TONIGHT/FRI. 07Z SURFACE ANALYSIS SHOWING 998 MB LOW NEAR MSP WITH A SHARP COLD FRONT EXTENDING INTO W IA TO A 996 MB LOW OVER CENTRAL KS. WARM FRONT PUSHING INTO FAR NE CWA INTO NE IL. TEMPS HAVE RISEN INTO THE UPPER 50S/LOWER 60S WHILE DEWPOINTS IN THE 50S WITH A FEW LOWER 60S S CWA WITH S WINDS AROUND 15 MPH. MODELS SHOWING A WEAKENING UPPER LEVEL DISTURBANCE OVER THE OZARKS RACING NE ACROSS IL THIS MORNING...WHILE STRONG UPPER LEVEL LOW OVER THE 4 CORNERS CROSSES IL FRI MORNING...THEN EAST INTO OHIO VALLEY BY FRI NIGHT. ITS STRONG PVA REACHES CENTRAL IL AFTER 18Z THEN STRONG NVA DEVELOPS AFTER 18Z/FRI. LOW PRESSURE TO WEAKEN THIS MORNING THEN REINTENSIFIES INTO NW IL BY SUNSET AND TO JUST SE OF JAMES BAY FRI. COLD FRONT NEARS PIA AROUND 00Z AND ALREADY EXITS IL NEAR LWV AROUND MIDNIGHT/6Z. LIKELY CHANCE OF SHOWERS THIS AFTERNOON WITH CHANCE OF THUNDERSTORMS LATE ESPECIALLY OVER W IL. GOOD CHANCE FAR SE IL BY LWV MAINLY LATE. SLIGHT CHANCE OF SEVERE STORMS ACROSS MUCH OF IL TODAY/THIS EVENING WITH MODERATE RISK S OF I-64. STRONG WIND PROFILES/SHEER SUGGEST WIND DAMAGE/ISOLATED TORNADOES POSSIBLE...BEST CHANCE OVER ILX CWA WOULD BE SE OF I-70 THIS EVENING. CATEGORICAL POPS OF SHOWERS/THUNDERSTORMS THIS EVENING WITH CHANGEOVER TO LIGHT SNOW/FLURRIES LATE EVENING W OF PIA AND E ALONG INDIANA BORDER BY 12Z/FRI AS PRECIPITATION DIMINISHES OVERNIGHT. NOT EXPECTING ANY SNOW ACCUMULATIONS AS DEEP MOISTURE MOVES E WITH FRONT. WOULD HOLD OFF ON FLASH FLOOD WATCH AS 24 HR QPF THROUGH 12Z/FRI RANGE FROM RANGE FROM 0.75 INCH NW BY PIA TO 1.25 INCH SW BY LWV AND FFG JUST ABOVE THIS. RIVERS WILL NEED TO BE WATCHED CLOSELY AS SEVERAL REMAIN ABOVE FLOOD STAGE. FWC ACTUALLY WARMER TODAY AND FOLLOWED. WOULD MENTION NEAR RECORDS HIGHS IN THE UPPER 60S...WITH LOWER 70S SE CWA. FEB 11 RECORD HIGHS...70 LINCOLN...68 DEC...65 SPI/PIA/CMI LIKE YESTERDAY ALL SET IN 1932. WINDY WITH S WINDS 20-30 MPH AND GUSTY...CLOSE TO HIGH WIND ADVISORY. GUIDANCE CLOSE WITH LOWS TONIGHT IN THE UPPER 20S TO AROUND 30 AS WINDS SHIFT W 20-30 MPH AND GUSTY. PIA 67/26 78 SPI 69/28 78 DEC 70/29 68 CMI 68/30 69 LWV 74/32 5+ HUETTL
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 11, 12:47 PM CST | Severe Thunderstorm Warning | ILX | Schuyler | 43 min |
| Feb 11, 2:00 PM CST | Severe Thunderstorm Warning | ILX | Peoria, Stark | 45 min |
| Feb 11, 2:17 PM CST | Tornado Warning | ILX | Scott | 28 min |
| Feb 11, 2:26 PM CST | Tornado Warning | ILX | Morgan | 34 min |
| Feb 11, 2:40 PM CST | Severe Thunderstorm Warning | ILX | Cass | 35 min |
| Feb 11, 3:34 PM CST | Tornado Warning | ILX | Tazewell | 26 min |
| Feb 11, 3:53 PM CST | Tornado Warning | ILX | Woodford | 37 min |
| Feb 11, 4:51 PM CST | Severe Thunderstorm Warning | ILX | Champaign | 39 min |
| Feb 11, 5:17 PM CST | Severe Thunderstorm Warning | ILX | Clay | 28 min |
| Feb 11, 5:27 PM CST | Severe Thunderstorm Warning | ILX | Clark, Edgar | 33 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.